Texas, 2004Tornado and Flash Flooding in Texas, June 8, 2004
June 8, 2004 · NWS EWX · 9 events in 7 counties and zones
8 flash flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 8, 3:06 AM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 8, 3:06 AM CST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 AM CDT TUE JUN 8 2004
.DISCUSSION...
HEAVY RAIN EVENT WELL UNDERWAY NOW...WITH AN AVERAGE RANGE FOR
RAINFALL TOTALS SO FAR OF 0.50-1.00 INCH. THE HIGHEST TOTALS SO FAR
ARE IN LAVACA COUNTY AND ARE NEAR 4.00 INCHES. A LOOK AT BRO AND CRP
RADARS SHOWS MORE PRECIP ON THE WAY. PWATS AT 00Z WERE OVER 2
INCHES AT BOTH BRO AND CRP...WITH SATELLITE ESTIMATE PWATS CLOSE TO
2.5 INCHES PUSHING NORTH INTO SOUTH TEXAS. GIVEN THIS TROPICAL TAP...
ONGOING PRECIP AND LATEST MODEL SOLUTIONS...WILL GO WITH 100 POPS
TODAY...AND HIGH POPS THROUGH WEDNESDAY. INCREASED QPF AND EXTENDED
MENTION OF LOCALLY HEAVY RAINFALL INTO WEDNESDAY. WILL LEAVE FLASH
FLOOD WATCH AS-IS FOR NOW...BUT MAY NEED TO EXTENDED IT THROUGH
TONIGHT AND WEST INTO THE HILL COUNTRY. WILL REEVALUATE WHEN THE 06Z
GFS DATA COME IN.
THE WESTERLIES ARE FORECAST TO PUSH INTO CENTRAL TEXAS LATE
WEDNESDAY INTO THURSDAY...WHICH WILL DECREASE PWATS AND SHOVE THE
TROPICAL PLUME EAST. LOOK FOR A SIGNIFICANT DECREASE IN POPS
BEGINNING THU...WITH ONLY SLIGHT CHANCE POPS MAKING APPEARANCES
NEXT WEEKEND. TEMPS WILL INCREASE BACK TO NORMAL BY THU/FRI.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 80 70 85 76 / 100 80 60 30
AUSTIN BERGSTROM INTL AIRPORT 80 72 84 75 / 100 80 70 40
DEL RIO INTL AIRPORT 88 76 90 76 / 30 10 10 10
SAN ANTONIO INTL AIRPORT 80 71 84 76 / 100 80 60 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 4PM TXZ173-
191>194-204>209-219>225.
&&
11/03
Hazardous weather outlook, Jun 8, 4:15 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT TUE JUN 8 2004
TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CDT TUE JUN 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM CDT
THIS AFTERNOON FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD...
INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO. A PLUME OF VERY
MOIST...TROPICAL AIR WILL INTERACT WITH UPPER AIR DISTURBANCES TO
TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AN ADDITIONAL
1 TO 1.5 INCHES OF RAIN ARE EXPECTED IN THE WATCH AREA. SHOWERS AND
THUNDERSTORMS WILL PERSIST TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY
FROM SOUTH CENTRAL TEXAS WEDNESDAY WITH A SIGNIFICANT DECREASE IN
SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Lavaca
- When
- June 8, 9:00 AM CST to 10:30 AM CST
- Where
- Lavaca County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
General rainfall of 1 to 2 inches over the northern part of the county redeveloped flash flooding across county roads in the morning.
Flash Flood, Fayette
- When
- June 8, 9:30 AM CST to 11:30 AM CST
- Where
- Fayette County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Showers and thunderstorms produced a general 1 to 2 inch rainfall over Fayette County, with up to 3 inches in the Waldeck area. Roads were reported under water just before noon near Waldeck, including FM2145.
Flash Flood, Frio
- When
- June 8, 5:30 PM CST to 10:00 PM CST
- Where
- Frio County, Northwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
General 1 to 2 inch rainfall north and west of Pearsall caused flash flooding into the nighttime hours. Maximum rainfall amounts were 5 inches near Frio Town.
Flash Flood, Medina
- When
- June 8, 5:30 PM CST to 9:00 PM CST
- Where
- Medina County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Flash flooding developed in the evening hours over the western half of Medina County as general 1 to 2 inch rainfall was reported, with up to 3 inches in the northwest corner of the county.
Flash Flood, Fayette
- When
- June 8, 7:30 PM CST to 10:00 PM CST
- Where
- Fayette County, Schulenburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.877, -96.920 (the zone’s center; the record gives no point)
Late night showers and thunderstorms dropped between 3 and 4 inches of rain in the Schulenburg area. Roads were reported under water until just before midnight.
Flash Flood, Lavaca
- When
- June 8, 7:30 PM CST to 11:00 PM CST
- Where
- Lavaca County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Heavy rainfall of between 1 and 2 inches over the county caused widespread flash flooding. The heaviest rain was near 3 inches along the central Colorado County border.
Tornado, Travis
- When
- June 8, 7:45 PM CST to 7:47 PM CST
- Where
- Travis County, 7 mi E of Austin-Bergstrom Arpt
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $150,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.200, -97.550
A small tornado touched down near Hayride Road about 5 miles east of the Austin Bergstrom Airport and moved north near 1/2 mile, crossing Pearce Lane before lifting and dissipating. Shortly after it touched down, it struck a permanent home, causing it to collapse. The collapse may have been partially due to the type of construction. Seconds later it struck several mobile homes, causing only minor damage. It then struck a second permanent home, causing damage to the roof. The resident of this second home was asleep at the time and awoke to a "rumbling" sound shortly before windows started blowing in. He sought shelter in an interior bathroom tub.
Flash Flood, Kerr
- When
- June 8, 8:00 PM CST to 10:30 PM CST
- Where
- Kerr County, Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
A general 1 inch rain over central Kerr County, with maximum amounts of up to 5 inches along SH16 thru Kerrville caused flash flooding over many county roads. SH16 was closed briefly south of Kerrville due to flooding.
Flash Flood, Blanco
- When
- June 8, 8:30 PM CST to 11:30 PM CST
- Where
- Blanco County, Countywide
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
General rainfall between 1 and 2 inches in Blanco County caused widespread flash flooding near the midnight period. The worst flooding was reported along Llano County line, where up to 4 inches of rain fell.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, June 8, 20041 death · 1 injured · 1 event
- Tornadoes in Texas, June 8, 20046 injured · $435,000 · F1 · 3 events
- Flash Flooding and Hail in South Dakota, June 8, 2004$900,000 · 1.75 in hail · 9 events
- Flash Flood in Virginia, June 8, 2004$200,000 · 1 event
- Flash Flooding and Flooding in Minnesota, June 8 to 9, 2004$85,000 · 1 in hail · 10 events
- Hail and Damaging Wind in Iowa, June 8, 2004$48,000 · 52 kt wind · 9 events
- Damaging Wind in Missouri, June 8, 2004$50,000 · 65 kt wind · 1 event
- Damaging Wind in Florida, June 8, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Florida, June 8, 2004$35,000 · F0 · 1 event
- Flash Flood in Minnesota, June 8, 2004$22,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 8, 200417 events
- Damaging Wind in Louisiana, June 8, 2004$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410248, 5410249, 5410250, 5410251, 5410252, 5410253, 5410254, 5410255, 5410308.